Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The $ H\sb{p}$-problem for groups with certain central factors cyclic

Author: Joseph A. Gallian
Journal: Proc. Amer. Math. Soc. 42 (1974), 39-41
MSC: Primary 20D15
MathSciNet review: 0325762
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a group and $ Hp(G)$ the subgroup generated by the elements of G of order different from p. Hughes conjectured that if $ G > Hp(G) > 1$, then $ \vert G:Hp(G)\vert = p$. In this paper it is shown that if G is a finite p-group and certain central factors of G are cyclic or if the normal subgroups of G of a certain order are two generated, then the Hughes conjecture is true for G.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D15

Retrieve articles in all journals with MSC: 20D15

Additional Information

Keywords: Finite p-groups, $ {H_p}$-problem, Hughes problem, central series of a finite p-group
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society